advertisement
Question
Posted by: Angie | 2019/05/15

Anxiety and meds

In 2013 I was diagnosed with GAD. Meds I have been on isLexamil ( high BP, terrible headaches, weight gain) Serdep and Toplep – 50 mg / 100 mg. Fine for a few months. Then I get pain in the middle of my chest Urbonal – causes panic attacks 0.25 and 0.5mg alzam Ativan Paxil 20 mg with 50mg Espiride ( hot flushes, sweating, panic attack) 20 mg Zytomil. Can only use 10 mg at a time. 20 mg makes me vomit I finally saw a psychiatrist in March this year. I was diagnosed with major depression, panis disorder, PTSD and GAD. Started on Lorien 20 mg - made me aggressive. Then tried Venlor 37.5 mg. Made me cry, depressed and suicidale. I am now back on 50 mg of serdep. Been on it again for a month and a half. I still feel anxious sometimes and some times a bit down - yet I show no emotion neither can I cry! I use 0.25 mg alzams to sleep at night. I find that my body is now getting used to it. My brain just does not switch off. Is there a sleeping tablet I can take to help me sleep at night? I emailed my dr last week Thursday asking if I should up my dosage of serdep and does he recommend a sleeping tablet. Have heard nothing back from him. I dont have a medical aid so every time to see him its costs a small fortune me. I'm just so tired of chopping and changing meds. I know Exsira works well, but its very pricey :( What do you recommend I do?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink
- 2019/05/15

Hello Angie,
Phew,  You seem to mention some 11 drugs, maybe more, you've tried, in around 5 years. That's a lot.  And you seem to describe experiencing nasty side-effects, some of them uncommon, on many or most of these.
A couple of thoughts.  You mention feeling "anxious sometimes and some times a bit down".  So do I.  Life is normally never constantly relaxed and cheerful.  Maybe it'd be useful for you to review whether any of these drugs really significantly benefit you, and what are realistic treatment goals : how should on expect to feel.
If you were a member of my family,  I'd consider whether it'd be worth trying careful and gradual withdrawal of the drugs on a schedule planned with your psychiatrist's advice ( remember that with any of these sorts of drugs, abrupt stopping of them can cause seriously unpleasant symptoms , even when one is switching between them ) and then a serious trial of CBT, Cognitive-Behaviour Therapy, a specific form of counselling which has been shown in good research to be effective in anxiety and depression, and which help you regain control of the situation and to better regulate your moods and your responses to them.
On your specific recent questions about changing your meds, these really need to be discussed with your psychiatrist who know the details of your condition and responses to meds, and has chosen your current drug plan carefully.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement